MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number VNMC3434C223TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Insufficient Information (4580)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis review: the reported aortic enlargement proximal to the 34mm valiant navion was confirmed based on the measurements provided in the imaging report.It is likely that disease progression with aortic morphology changes over the 5 years of implantation of the device may have contributed but this could not be confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the distal stent ring of the 37mm navion stent graft became disconnected from the fabric during treatment for aortic dissection.The navion product was identified as part of the safe-n-recall.The event was discovered through computed tomography approximately 5 years and 2 months post-index procedure , which revealed that the distal stent ring had an average diameter of 39.2mm x 44.8mm, indicating disconnection from the fabric.There was no calcification noted at the distal landing zone, however the distal stent is located in a degenerated area of the descending thoracic aorta.No endoleak was identified.The physician is concerned that the stent ring would migrate proximally which could cause an endoleak.The remaining segment of the descending thoracic aorta has remodeled.Additionally, the aortic diameter at the proximal edge of the valiant navion (vnmc3434c223tu) now averages 37.8mm, and at the left subclavian artery (lsa), it averages 36.2mm.It was confirmed that the proximal stent ring is completely intact.There is mild aortic degeneration at the proximal edge of this stent, where the first stent ring of the 34 mm device had landed as the aorta has grown slightly.There is 20mm of additional proximal seal from the lsa to the edge of the 34mm navion.This was confirmed as the original proximal landing zone at index procedure.Corelab review of cts from 5 years and 2 months post-index procedure identified stent ring enlargement of +1.4mm in stent ring 8; +1.4mm in stent ring 9 and +5.3mm in stent ring 10 and a type ib endoleak in the vnmc3737c182tu stent graft.No fracture or stent ring migration was noted.The maximum aortic diameter was 53mm.The images was noted as not assessable for aortic enlargement.It was note that birdbeak was observed at proximal end of navion devices.The issue remains unresolved, and the devices are still implanted.The patient was successfully treated on an intervention performed 4 years and 9 months post index procedure, where the valiant navion was relined.Ct imaging from 4 years and 9 months post index procedure was reviewed by corelab.No endoleak, stent ring enlargement, stent ring migration, fracture or aortic enlargement was observed.
 
Additional Manufacturer Narrative
The patient was successfully treated with an intervention performed 5 years and 9 months post index procedure where the valiant navion was relined.Ct imaging from 5 years and 9 months post index procedure was reviewed by core lab.No endoleak, stent ring enlargement, stent ring migration, fracture or aortic enlargement was observed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22911023
Report Number9612164-2025-04251
Device Sequence Number9110944
Product Code MIH
UDI-Device Identifier00763000101039
UDI-Public(01)00763000101039(17)201129
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2020
Device Catalogue NumberVNMC3434C223TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale